Journal of Symbolic Logic

An Ideal Characterization of Mahlo Cardinals

Qi Feng

Full-text is available via JSTOR, for JSTOR subscribers. Go to this article in JSTOR.

Abstract

We show that a cardinal $\kappa$ is a (strongly) Mahlo cardinal if and only if there exists a nontrivial $\kappa$-complete $\kappa$-normal ideal on $\kappa$. Also we show that if $\kappa$ is Mahlo and $\lambda \geqq \kappa$ and $\lambda^{< \kappa} = \lambda$ then there is a nontrivial $\kappa$-complete $\kappa$-normal fine ideal on $P_\kappa(\lambda)$. If $\kappa$ is the successor of a cardinal, we consider weak $\kappa$-normality and prove that if $\kappa = \mu^+$ and $\mu$ is a regular cardinal then (1) $\mu^{< \mu} = \mu$ if and only if there is a nontrivial $\kappa$-complete weakly $\kappa$-normal ideal on $\kappa$, and (2) if $\mu^{< \mu} = \mu < \lambda^{< \mu} = \lambda$ then there is a nontrivial $\kappa$-complete weakly $\kappa$-normal fine ideal on $P_\kappa(\lambda)$.

Article information

Source
J. Symbolic Logic, Volume 54, Issue 2 (1989), 467-473.

Dates
First available in Project Euclid: 6 July 2007

Permanent link to this document
https://projecteuclid.org/euclid.jsl/1183742918

Mathematical Reviews number (MathSciNet)
MR997880

Zentralblatt MATH identifier
0699.03029

JSTOR
links.jstor.org

Citation

Feng, Qi. An Ideal Characterization of Mahlo Cardinals. J. Symbolic Logic 54 (1989), no. 2, 467--473. https://projecteuclid.org/euclid.jsl/1183742918


Export citation